Back to Ask the Diabetes Team Ask the Diabetes Team

From India:

Can more of any of exogenous or endogenous insulins cause symptoms and acute problems other than hypoglycemia in view of many other indicated actions of insulin especially related to insulin's effect on causing vasodilations and mineral shifts (extracellular fluid to intracellular fluid)? Many times, I feel many adverse acute symptoms when I increase my insulin dose in spite of persistently elevated glucose levels. Can such adverse acute symptoms be due to other actions, especially mineral instabilities, if they can be caused by more insulin? Can the mineral instabilities resemble hypoglycemia symptoms?


As you suggest, insulin has many other effects, in addition to its ability to induce glucose transport. It has effects on mitogenesis, intermediary metabolism, salt and water metabolism, and others. However, how much you sense, in terms of symptoms, is always a question. One of the things that many poorly controlled patients sense, as they are coming into control with insulin, is salt and water retention. There can be effects on CNS (central nervous system) alertness and sense of well-being as the blood sugars fall. I am not sure you are going to sense intermediary metabolism. You might sense effects of weight gain.


Original posting 31 Mar 2007
Posted to Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.